Hail, Dade
- When
- April 3, 4:25 AM EST to 4:30 AM EST
- Where
- Dade County, Rising Fawn
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.750, -85.517
The public and the Dade County 911 Center reported penny to nickel-sized hail.
11 hail, 4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Apr 3, 3:23 AM EST, 1 hour 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 423 AM EDT MON APR 3 2006 .SHORT TERM...(TODAY THROUGH WEDNESDAY) CURRENT SATELLITE LOOP SHOWS AN ENHANCED V SHAPED MOISTURE PLUME ASSOCIATED WITH FRONTAL SYSTEM MOVING THROUGH THE MID MS/TN/OH VALLEYS. CURRENTLY THERE IS A LINE OF SHRA/TSRA ORIENTED SW TO NE MOVING E THROUGH TN. CURRENT WATCH BOXES COVER MOST OF THE STATE OF TN AND NORTHERN AL AND N GA. THE BULK OF THE SEVERE WX SEEMS TO BE MOVING DUE E AND SHOULD STAY N OF THE GA BORDER. THERE ARE SOME STORMS BACK ACROSS NORTHERN MS/AL THAT MAY MAKE THERE WAY INTO GA. WOULD NOT BE A SURPRISE TO SEE A FEW SEVERE STORMS AS IT MOVES INTO NW GA...BUT SHOULD CALM DOWN AFTER THAT. MODELS SHOWING THE POSSIBILITY OF A FAVORABLE JET CONFIGURATION AND PVA ALONG WITH STRONG WINDS ALOFT HOWEVER...WITH THE LACK OF SURFACE HEATING INSTABILITY WILL BE LIMITED WITH CAPES BELOW 1000 AND LIS AROUND -1 TO -3. LOOKS LIKE THE BEST CHANCE FOR FOR SEVER WX ACROSS THE STATE WILL BE THIS AFTERNOON AS THE SYSTEM EXITS THE AREA. THE BIG FACTOR WILL BE IF THERE WILL BE ENOUGH MOISTURE LEFT AND WILL THERE BE ENOUGH SUNSHINE TO PRODUCE SOME SURFACE INSTABILITY AT HE SAME TIME. AS THIS SYSTEM EXITS THE AREA A VERY TIGHT GRADIENTS SETS UP BEHIND IT SO WILL ISSUE WIND ADVISORY FOR THE ENTIRE CWA FROM 18 TO 00Z AND CONTINUE THE ADVISORY THROUGH 03Z FOR NE GA. ONCE THE FRONT MOVES THROUGH GA TODAY IT WILL BRING IN SOME COOLER DRIER AIR AND WILL SEE TEMPS TONIGHT MAINLY IN THE 40S AND DAY TIME TEMPS IN THE 70S. .LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY) AFTER THE STORM SYSTEM MOVES THROUGH TODAY HIGH PRESSURE BUILDS INTO THE AREA THROUGH THE END OF THE WEEK. THERE ARE A FEW WAVES THAT TRY TO MOVE INTO N GA (THU AFTERNOON AND SAT) BIT THEY ARE BOTH FAIRLY WEAK. AS RIDGE SETTLES IN ACROSS THE AREA WILL BEGIN TO SEE SWLY FLOW THU WHICH WILL HELP THE TEMPS REBOUND INTO THE 70S AND 80S THROUGH THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 77 46 68 42 / 20 0 0 0 ATHENS 81 45 72 40 / 20 0 0 0 GAINESVILLE 75 45 68 40 / 30 0 0 0 ROME 80 45 71 38 / 30 0 0 0 COLUMBUS 83 50 73 45 / 10 0 0 0 MACON 82 47 74 41 / 10 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING FOR BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...CARROLL... CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB... COWETA...CRAWFORD...CRISP...DADE...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL... FAYETTE...FLOYD...FORSYTH...GLASCOCK...GORDON...GREENE...GWINNETT...HALL... HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON...MADISON...MARION... MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...POLK...PULASKI...PUTNAM... ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON... WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER...WHITFIELD...WILCOX... WILKES...WILKINSON. WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING FOR DAWSON...FANNIN...GILMER...LUMPKIN...PICKENS...TOWNS...UNION...WHITE. && 01
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 745 PM EDT SUN APR 2 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031000- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 745 PM EDT SUN APR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT ...SCATTERED THUNDERSTORMS EXPECTED LATE TONIGHT AND EARLY MONDAY ACROSS NORTH GEORGIA... .SYNOPSIS... A WEAK FRONTAL BOUNDARY WAS DRAPED ACROSS NORTH CENTRAL AND NORTHEAST GEORGIA THIS EVENING. MEANWHILE...AN UPPER TROUGH AND STRONG COLD FRONT IN THE MIDWEST WILL SLOWLY APPROACH THE AREA FROM THE NORTHWEST LATE TONIGHT AND EARLY MONDAY. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THUNDERSTORMS LATE TONIGHT WILL BE WIND GUSTS TO 45 MPH AND CLOUD-TO-GROUND LIGHTNING. SMALL HAIL IS ALSO POSSIBLE WITH THE STRONGER THUNDERSTORMS...MAINLY IN FAR NORTHWEST GEORGIA. THE MOST SIGNIFICANT THREAT FOR STRONG THUNDERSTORMS WILL BE NORTHWEST OF A LINE FROM ROME TO BLUE RIDGE AFTER 4 AM EST MONDAY...REACHING A CARROLLTON...TO ATLANTA...TO GAINESVILLE LINE AROUND OR SHORTLY AFTER DAYBREAK. .DISCUSSION... A VERY UNSTABLE AIR MASS WAS PRESENT ACROSS GEORGIA THIS EVENING. CAPES WERE IN EXCESS OF 1000 ACROSS MUCH OF THE AREA WITH LIFTED INDICES AS LOW AS MINUS 6. A WEAK FRONTAL BOUNDARY AND DEWPOINT DISCONTINUITY LINE STRETCHED FROM NEAR ROME...TO ATLANTA...TO JUST SOUTH OF ATHENS. THIS BOUNDARY SERVED AS A FOCUS FOR ISOLATED STRONG TO SEVERE THUNDERSTORMS DURING THE EVENING. HOWEVER...WITH THE LOSS OF DAYTIME HEATING AND A WEAK CAP IN THE 850 TO 700 MILLIBAR LAYER...THE THUNDERSTORMS DISSIPATED BY 8 PM EST SUNDAY. LATER TONIGHT...THE ENTIRE UPPER TROUGH AND ASSOCIATED COLD FRONT WILL MOVE INTO THE AREA FROM THE NORTHWEST. A LARGE COMPLEX OF THUNDERSTORMS...NOW ONGOING ACROSS MISSOURI AND ARKANSAS...IS EXPECTED TO ACCOMPANY THE COLD FRONT. THESE THUNDERSTORMS WILL LIKELY ARRIVE IN NORTHWEST GEORGIA BEFORE DAYBREAK AND SPREAD ACROSS THE REMAINDER OF NORTH GEORGIA DURING THE MORNING. WHILE THESE THUNDERSTORMS WILL BE IN A DISSIPATING STATE...LOCALLY HEAVY RAIN...GUSTY WINDS...SMALL HAIL...AND FREQUENT CLOUD-TO-GROUND LIGHTNING WILL STILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH GEORGIA MONDAY MORNING. THESE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...BUT SOME COULD BE STRONG. ADDITIONAL THUNDERSTORMS MAY DEVELOP ALONG THE FRONT AS IT SWEEPS INTO CENTRAL GEORGIA DURING THE EARLY AFTERNOON MONDAY. A FEW OF THESE STORMS MAY BECOME SEVERE. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY. HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED FOR THE PERIOD TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HOWEVER...LATE TONIGHT AND EARLY MONDAY...EMERGENCY MANAGERS IN NORTH CENTRAL AND NORTHWEST GEORGIA WILL NEED TO BE ALERT FOR POSSIBLE WARNINGS AND STATEMENTS THAT MAY BE ISSUED. 19
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 451 AM EDT MON APR 3 2006 GAZ001>004-030930- 451 AM EDT MON APR 3 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 35 TO 45 MPH WINDS IN DADE...WALKER...WHITFIELD AND CATOOSA COUNTIES UNTIL 530 AM EDT... AT 447 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM GRAYSVILLE TO RISING FAWN...MOVING SOUTHEAST AT 25 MPH. WIND GUSTS OF 35 TO 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS PORTIONS OF DADE...WALKER...WHITFIELD AND CATOOSA COUNTIES. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
The Northeast Alabama radar (KHTX), 55 km away, was scanning. The volume nearest the first event began at 09:25 UTC.
11 hail, 4 thunderstorm wind. Local standard time, as filed.
The public and the Dade County 911 Center reported penny to nickel-sized hail.
The public reported golf ball-sized hail in Morganton and penny-sized hail in McCaysville and Mineral Bluff.
The public reported quarter-sized hail in Lindale and pea-sized hail in Silver Creek.
The Rome News Tribune reported that a large tree fell on a home on Darlington Way knocking out a bedroom window and punching a hole through the roof and floor. Two other trees were also down on Silvermont Drive. In Lindale, the public observed a large tree down on a home causing minor to moderate roof damage to the structure.
The public reported golf ball-sized hail on U.S. Highway 76/Georgia Highway 515 near the Fannin county line.
The Walker County 911 Center reported that several trees were blown down in a localized area.
The public reported nickel-sized hail.
The public reported nickel-sized hail near U.S. Highway 76 and the Fannin county line.
The Haralson County Emergency Management Director the Haralson County 911 Center reported penny-sized hail.
The Fannin County 911 Center reported that there had been a number of reports of penny-sized hail across the southeast portion of the county, including Dial, just south of Hurst, and Margret.
The Pickens County 911 Center reported that a few trees had been blown down.
The Lumpkin County 911 Center reported that a few trees were blown down in the area.
The public reported nickel-sized hail near the Paulding county line.
The public reported half-dollar or ping pong ball-sized hail at the intersection of Martin Luther King Boulevard and Fulton Industrial Boulevard on the west side of Atlanta near the Cobb county line.
The public reported nickel-sized hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502828, 5502900, 5502830, 5502899, 5502902, 5502829, 5502903, 5502901, 5502905, 5502906, 5502904, 5502907, 5502908, 5502909, 5502910.